View Full Version : Does Strattera make you Sleepy?


ADDisGR8
05-06-04, 01:10 AM
I just started Strattera two weeks ago. I only take it on weekends because, so far, if I take it for more than two days in a row, I get sleepy. I plan to give it another go this weekend. Does this happen to anyone? Does it go away? I can't take stimulants because my CENTRAL NERVOUS SYSTEM has been compromised and I get the shakes. I took Prozac for a while and I got shakey on a regular basis. Anyway, I don't even think I'm depressed. The only thing Prozac did was help me to focus. Now I think my FOCUS problem was due to ADHD. By the way, there is LIFE AFTER PROZAC. It took about one month for me to get adjusted after I stopped taking it.

I've had ADD as far back as I can remember. The only reason I never got diagnosed was because I think my mother had it too, so it was just treated as "normal" in my family.

kimo
05-06-04, 06:51 AM
The first 3 or 4 days I was taking it I was getting sleepy from it. But after 4 days that side effect stopped. Now I don't feel sleepy until the med wears off around 3 or 4 in the afternoon.

Mac-distraction
05-07-04, 09:52 PM
I am with Kimo- Strattera made me really sleepy the first couple of days. As my body as adjusted it doesn't seem to be an issue anymore. Maybe only taking on the weekends makes it worse. You might want to think about lowering your dosage.

Good luck.

Lauren

ADDisGR8
05-08-04, 05:57 PM
Thanks kimo and Mac-distraction. I looked at my bottle and my pills are in 40 mg doses. So I think I will try half -- 20 mg twice a day -- and see what happens. Also, I will call my Dr. and tell him what I'm doing.

kimo
05-09-04, 11:48 AM
I had originally started with 40 mg but now I know that was too much for me to start at. Did 20 mg for 4 days, 25 mg for 2 more days and now I've been taking 40 mg for 3 days.

I find it amazing the awful side effects I was having when I started at 40 mg, but starting at 20 and ramping up slowly, I hardly have any side effects at all!

ADDisGR8
05-10-04, 01:07 AM
Thanks Kimo

Now I realize how heavy my dose is: My doctor prescribed 40 mg. twice a day! That's 80 mg!

I took 1/2 one yesterday and 1/2 one today. Today Dr. said it's OK. That's 40 mg. in 24 hours. I did feel sleepy again this afternoon so I don't know if I'll take it tomorrow -- I have a busy day planned. We'll see.

DaveHawk
05-11-04, 08:27 AM
I have never found Strattera to make me sleepy. I think what makes most people sleepy in the afternoon is what they ate for lunch. High sugar intake and strattera can make you sleepy.

da89165
06-06-04, 09:29 AM
My doctor, who also has ADD, told me that when you start feeling sleepy with Strattera, it means you need to back down on the dose. It is a type of stimulant and for someone with ADD a stimulant has the opposite effect, which is to actually slow you down so you can focus, have increased energy, etc. So, if you are taking too much, it will begin to make you tired. If you're doctor started you on 80mg it sounds like he doesn't have much experience with the medicine because all of these medicines should be started at a low dose and then work your way up.

Have you gone to the strattera.com website? That has some really good info not only about the medicine, but adult ADD.

kimo
06-06-04, 10:08 AM
When I was taking Strattera I took it around 8 am. Around 3 pm I would be very very sleepy. So then I split my dose into 2 - one in the morning and one in the afternoon. That took away the sleepiness in the afternoon. I've heard other people do the same thing with success.

reusablepheonix
11-21-04, 11:10 PM
80 mils here.... I take it in the morning about 8 am. get very sleepy about 5 p.m.ish. I sleep for a few hours if I can

luvmi3kids
11-22-04, 09:46 AM
I take 100 mg. It doesn't make me sleepy but it does make me just want to lay around the house and I can't get myself motivated. :(

styversal
03-05-11, 06:24 PM
I started Strattera 3 1/2 wks. ago. I feel really good for about five or six hours and lose motivation and get sleepy. Have been on cpap for a year and love it. I checked my blood pressure this afternoon after taking a nap and it was 98/58. Starting to get borderline low, especially for a 54 yr. old man. Although I've always had the bp of a teenager, I think it's getting progressivly lower as I ramp up in dosage. Wonder if a Strattera/Adderall combo would work. Anyone out there with similar issues?

Blue_E46
02-20-13, 09:48 PM
Sleepiness is a possible side effect... To counter this Strattera can be dosed at night (just get approval from your doctor first of course).

andy1027
03-11-13, 07:25 PM
Sleepiness is a possible side effect... To counter this Strattera can be dosed at night (just get approval from your doctor first of course).

I tried doing Strattera at night but I couldn't reap the concentration benefits from it at all the next day :( Especially in the evening.

andy1027
03-12-13, 10:57 AM
I always start to feel sleepy around two o'clock when Im still in school. This doesnt help my motivation to continue or start tasks. Therefore, I always take a nap when I get home which could last up to two hours each day. I reckon this is because of strattera. Anyone know how I could stop this?

Blue_E46
03-14-13, 08:31 AM
I always start to feel sleepy around two o'clock when Im still in school. This doesnt help my motivation to continue or start tasks. Therefore, I always take a nap when I get home which could last up to two hours each day. I reckon this is because of strattera. Anyone know how I could stop this?

If the sleepiness is indeed being caused by the Strattera, I'm not sure if there is a way to stop it. I would talk to your doctor as there may be medications you can take to counteract the fatigue.

Here's a thread on ADHD and fatigue:

http://www.addforums.com/forums/showthread.php?t=140150

I'm personally hoping to try Modafinil (http://en.wikipedia.org/wiki/Modafinil) soon; however, it's not recommended for use in children (which in the US is anyone under age 18). Since you're close to age 18, you may want to ask your doctor about it.

Raye
03-15-13, 07:55 AM
For me personally the first time around on this med made me very sleepy yet calmed my mind.

The second time I tried it, it didn't make me sleepy at all. Weird.